MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS PROXIMAL TIBIAL STANDARD; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH GMRS PROXIMAL TIBIAL STANDARD; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64953102
Medical Device Problem Code Device Unsafe to Use in Environment (2918)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The doctor reported to sales rep an interaction of gmrs prosthesis with the electromagnetic field during mri scanning of the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding interaction of an implant with the electromagnetic field during mri scanning involving a gmrs tibial component was reported.Based on the provided information the event reported is considered an off-label event.A review of packaging insert 0095-3-210, rev aa noted the following: precautions mr.Surgeons should warn patients with metallic implants of the potential risks of undergoing a magnetic resonance imaging (mri) scan.The electromagnetic field created by an mri scanner can interact with the metallic implant, resulting in displacement of the implant, heating of the tissue near the implant, implant damage or malfunction, or other undesirable effects.In addition, the presence of a metallic implant can produce an image artifact that may appear as a void region or geometric distortion of the true image.If the image artifact is near the area of interest, it may make the mri scan uninformative or may lead to inaccurate clinical diagnosis or treatment.Interaction with magnetic resonance imaging the stryker joint systems have not been evaluated for safety and compatibility in the mr environment.The stryker joint systems have not been tested for heating or migration in the mr environment.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
GMRS PROXIMAL TIBIAL STANDARD
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8027617
Report Number0002249697-2018-03574
Device Sequence Number16193908
Product Code KRO
UDI-Device Identifier07613327048865
UDI-Public07613327048865
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K023087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number64953102
Device Lot Number155908C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;